MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005359H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device location was not provided, and it is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.Sus voluntary event report (mw5094085).
 
Event or Problem Description
User facility medwatch report received that states: patient came into hospital for urgent limb salvage case found to have in stent re-stenosis in common femoral artery.The entry was made on the right side with a cross over the left common femoral / iliac artery where the existing stent was occluded.At the end of the procedure when attempt was made to remove the wire and the supporting catheter the wire would not release from its position.An attempt was made to place the catheter over the wire and pull back the system but this was also unsuccessful.After several attempts were made the wire and catheter released.It was noted by the scrub tech that the end of the wire had broken off and under fluoroscopy was noted to be retained in the vessel noted above.The doctor was made aware.No attempt at retrieval was made at that time.Fda safety report id# (b)(4).No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove and tip separations appear to be related to operational circumstances of the procedure.Although limited information was provided, it is likely that during the procedure the guide wire likely became kink against the anatomy and/or other devices used causing the difficulty to remove.Manipulation against resistance likely resulted in the tip separation.The reported treatment appears to be related to the operational context of the procedure as no attempts were made to remove the separated tip.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Sus voluntary event report (mw5094085) (b)(4).

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10045539
Report Number2024168-2020-04241
Device Sequence Number16760278
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number1005359H
Device Catalogue Number1005359H
Device Lot Number8102371
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer05/27/2020
07/20/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date05/29/2020
07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: QUICK CROSS; SHEATH: 6FR TERUMO
Outcome Attributed to Adverse Event Hospitalization;